MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TPRLC 133 MP TYPE1 PPS SO 9.0; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TPRLC 133 MP TYPE1 PPS SO 9.0; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-03319, 0001825034-2020-03320, 0001825034-2020-03321, 0001825034-2020-03322, 0001825034-2020-03323.
 
Event or Problem Description
It was reported the circulated items in the warehouse identified debris in sterile packages.No patients were involved.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event reports that debris was identified inside the sterile packaging.This was identified at a zb distribution centre, therefore there was no patient, user, or stakeholder harm.Evaluation of the returned product/photographs provided confirmed there is debris inside the sterile packaging which is consistent with the appearance of foam debris from the foam packaging inside the sterile barrier.Sterility has not been compromised.The reported event is confirmed.The likely condition of the product when it left zimmer biomet was conforming to specification.The root cause of the reported event is likely to be due to transit damage.This device falls within the scope, the purpose of which is to assess all current sterile barrier systems used to package products at zimmer biomet bridgend.The pouch is being improved to use a stronger material (nylon), and foam end caps are being added.Also, the orientation the devices are packed in the shipper box is moving from vertical to horizontal, and the thickness of the shipper box has been increased.Upon reassessment of the reported event, sterility has not been compromised and was determined to be not reportable.The initial report was forwarded in error and should be voided.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TPRLC 133 MP TYPE1 PPS SO 9.0
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10441962
Report Number0001825034-2020-03318
Device Sequence Number4016579
Product Code KWZ
UDI-Device Identifier00880304514614
UDI-Public(01)00880304514614(17)280428(10)6277120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110400
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number51-106090
Device Lot Number6277120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer10/26/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1